MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO T2 HUMERUS Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL, AO T2 HUMERUS Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 18063540
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during t2h surgery, a drill broke while drilling in the oblique direction in a proximal dynamic hole.The other drill also broke.No broken fragments remained in the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure.The received drill was visually inspected in we can see the nick and dent marks on both sides of the cutting flutes.These damages indicate that either the use of a blunt instrument, an excessive metallic contact, or a combination of both factors led to a mechanical overload and finally the breakage of the drill bit.The breakage surface reveals typical characteristics of a brittle fracture i.E., a relatively smoother surface at the center than at the edges.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on investigation with the above described damages, the root cause was attributed to a user related issue.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL, AO T2 HUMERUS Ø3,5X230 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18035821
Report Number0009610622-2023-00379
Device Sequence Number12861511
Product Code HWE
UDI-Device Identifier04546540196606
UDI-Public04546540196606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063540
Device Lot NumberKU111395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/24/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age30 YR
Patient SexMale